Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 197, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 2016, 5:45 PM CDT for 4 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2016, 5:45 PM CDT (22:45 UTC)
- Expired
- May 26, 2016, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Coke County, TX, Irion County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 36 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:08 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 26, 3:08 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 308 PM CDT THU MAY 26 2016 .SHORT TERM... (Tonight and Friday) ...Severe thunderstorms possible late this afternoon and tonight... The atmospheric conditions are becoming favorable for severe weather this afternoon. at the surface, a dryline was located near a Matador to Snyder to Iraan line. To the east of the dryline, strong instability(MLCAPES 2000 to 3000 J/KG) and surface dewpoints in the mid 60s were evident across West Central Texas. Aloft, southwest flow was increasing with mid level winds speeds of 40 to 50 knots. Scattered showers and storms were developing mainly west of the dryline across the Trans Pecos with is indicating strong mid level lapse rates. The storms will reach the west of edge of the strong instability and rapidly become severe and continue moving east across West Central Texas late this afternoon and evening. The main hazards will be very large hail, damaging winds and a few tornadoes. Going with likely Pops across much of the area tonight. Also, localize rainfall amounts of 1 to 1.5 inches are possible tonight, mainly across the southeast part of the area. For Friday, showers and thunderstorms will be mainly over the eastern half of the area during the morning. However, the ECMWF model is indicating a better coverage of convection across much of the area, something that will have to be watched. A few storms will still be possible across the eastern third of the of the area during the afternoon, near and east of the dryline. Highs will be in the mid 80s to lower 90s. 21 .LONG TERM... (Friday night through Thursday) The prolonged period of unsettled weather looks to continue through the next week, providing a chance for showers and thunderstorms across at least a portion of West Central TX each day. We will see a brief respite from convective activity Friday night and early Saturday. A few showers could linger into Friday night, but should move off to the east as the shortwave trough axis crosses the region. Otherwise, expect overnight lows in the low/mid 60s. The flow aloft will become southwesterly once again on Saturday as a shortwave trough digs over the southwest CONUS. Guidance is hinting at an embedded disturbance lifting across the Big Bend during the latter half of the day. This increased forcing for ascent should result in scattered showers and thunderstorms Saturday afternoon, mainly for areas south of I-20. A few strong storms cannot be ruled out, especially over the northwest Hill Country. Temperatures should be at or just above climo, with highs in the upper 80s and lower 90s. This southwest trough will hang out to our west, spinning over the Desert Southwest and northern Mexico basically through the middle of next week. There does not appear to be any significant air mass change during this period, suggesting that surface dewpoints will remain in the 60s. Strong instability will exist each afternoon, but rain chances will hinge on the strength of the cap, low-level convergence along the sloshing dryline, and the timing of shortwave troughs. Timing these individual waves is problematic at time scales beyond a few days so we'll have to wait for the details to fall out with time. For now, we're basically looking at 30-50% rain chances any given day through Thursday. The favored timing looks to be afternoon and overnight, with slower periods generally early in the day. Temperatures will run ear to slightly below normal next week, with overnight lows in the 60s and afternoon temperatures warming into the mid 80s. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 87 63 90 / 60 20 5 20 San Angelo 69 92 64 91 / 70 10 5 30 Junction 69 89 67 90 / 70 40 10 30 && .SJT Watches/Warnings/Advisories... None. && 21/25
Hazardous weather outlook, May 26, 2:33 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 233 PM CDT THU MAY 26 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 233 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF WEST CENTRAL TEXAS LATE THIS AFTERNOON AND CONTINUE TONIGHT. SOME STORMS MAY BE SEVERE. THE MAIN HAZARDS WILL BE VERY LARGE HAIL...DAMAGING WINDS...A FEW TORNADOES AND DANGEROUS LIGHTNING. IN ADDITION...HEAVY RAINFALL IS POSSIBLE WITH LOCALIZE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE INTO FRIDAY MORNING...AND THEN AGAIN FROM THE WEEKEND INTO EARLY NEXT WEEK. THERE WILL BE A THREAT OF SEVERE STORMS...ALTHOUGH ITS A LITTLE EARLY TO PIN DOWN THE EXACT TIMES AND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 26, 4:57 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
457 PM CDT THU MAY 26 2016
TXZ076-262245-
CROCKETT TX-
457 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT COUNTY
UNTIL 545 PM CDT...
AT 457 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
PANDALE...OR 26 MILES SOUTHEAST OF SHEFFIELD...MOVING NORTHEAST AT 50
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OZONA AROUND 545 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
I-10 AND HIGHWAY 405...THE INTERSECTION OF I-10 AND HIGHWAY 290...THE
INTERSECTION OF RANCH ROAD 2083 AND HIGHWAY 405 AND THE INTERSECTION
OF HIGHWAY 163 AND RANCH ROAD 1973.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3029 10168 3031 10175 3035 10170 3034 10166
3040 10169 3042 10174 3044 10172 3046 10173
3047 10169 3052 10168 3055 10165 3063 10167
3085 10156 3066 10099 3029 10131
TIME...MOT...LOC 2157Z 222DEG 42KT 3035 10160Special weather statement, May 26, 4:59 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
459 PM CDT THU MAY 26 2016
TXZ054-127-262245-
NOLAN TX-TAYLOR TX-
459 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TAYLOR AND CENTRAL
NOLAN COUNTIES UNTIL 545 PM CDT...
AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARYNEAL...OR
15 MILES SOUTH OF ROSCOE...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MARYNEAL AROUND 505 PM CDT.
NOLAN AROUND 525 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE SWEETWATER...CAMP
BOOTHE OAKS...THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53...CAMP
BUTMAN AND THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3221 10002 3211 10059 3225 10067 3228 10066
3253 10023
TIME...MOT...LOC 2159Z 246DEG 38KT 3223 10056Special weather statement, May 26, 5:35 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CDT THU MAY 26 2016
TXZ065-066-262300-
COKE TX-RUNNELS TX-
535 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE AND WESTERN
RUNNELS COUNTIES UNTIL 600 PM CDT...
AT 534 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TENNYSON...OR
11 MILES SOUTHEAST OF ROBERT LEE...MOVING EAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BRONTE AND TENNYSON AROUND 540 PM CDT.
MAVERICK AROUND 550 PM CDT.
NORTON AROUND 555 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BALLINGER LAKE AND US-
277 NEAR THE TOM GREEN-COKE COUNTY LINE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3168 10024 3169 10024 3169 10033 3170 10042
3186 10044 3198 9989 3165 9987
TIME...MOT...LOC 2234Z 267DEG 32KT 3178 10035Local storm report, May 26, 5:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
542 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG SAN ANGELO 31.45N 100.45W
05/26/2016 TOM GREEN TX PUBLIC
LARGE TREE DOWN IN SAN ANGELO. DAMAGED FENCE AND LARGE
STORAGE SHED.
&&
EVENT NUMBER SJT1600205
HUBERSpecial weather statement, May 26, 5:43 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CDT THU MAY 26 2016
TXZ071-076-077-262330-
SCHLEICHER TX-CROCKETT TX-IRION TX-
543 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEICHER AND
NORTHEASTERN CROCKETT COUNTIES UNTIL 630 PM CDT...
AT 543 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
OZONA...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
OZONA AROUND 600 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US-190 NEAR THE
CROCKETT-SUTTON COUNTY LINE...THE INTERSECTION OF I-10 AND HIGHWAY
405...THE INTERSECTION OF U.S 190 AND HIGHWAY 163...THE INTERSECTION
OF US-190 AND RANCH ROAD 1828 AND THE INTERSECTION OF HIGHWAY 163
AND RANCH ROAD 1973.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WEST CENTRAL TEXAS.
LAT...LON 3068 10151 3112 10120 3093 10073 3070 10094
3070 10096 3069 10096 3047 10116
TIME...MOT...LOC 2243Z 228DEG 36KT 3067 10137Local storm report, May 26, 5:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
544 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 8 WSW OZONA 30.68N 101.33W
05/26/2016 E60 MPH CROCKETT TX FIRE DEPT/RESCUE
WINDS GUSTING UP TO 60 MPH ALONG INTERSTATE 10 NEAR
MILE MARKER 357.
&&
EVENT NUMBER SJT1600206
JOHNSONThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:17 AM CDT | Special Weather Statement | SJT | Reagan | 28 min |
| May 26, 1:15 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 30 min |
| May 26, 1:33 AM CDT | Special Weather Statement | SJT | Irion | 42 min |
| May 26, 1:41 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 21 min |
| May 26, 2:11 AM CDT | Special Weather Statement | SJT | Irion | 49 min |
| May 26, 2:45 AM CDT | Special Weather Statement | SJT | Irion, Tom Green | 45 min |
| May 26, 2:56 AM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| May 26, 2:56 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 49 min |
| May 26, 3:20 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 40 min |
| May 26, 3:59 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 46 min |
| May 26, 4:45 AM CDT | Special Weather Statement | SJT | Brown | 45 min |
| May 26, 3:54 PM CDT | Special Weather Statement | SJT | Crockett | 51 min |
| May 26, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 47 min |
| May 26, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher | 44 min |
| May 26, 4:40 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 50 min |
| May 26, 4:51 PM CDT | Special Weather Statement | SJT | Sterling | 39 min |
| May 26, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 50 min |
| May 26, 4:57 PM CDT | Special Weather Statement | SJT | Crockett | 48 min |
| May 26, 4:59 PM CDT | Special Weather Statement | SJT | Nolan | 46 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 42 min |
| May 26, 5:15 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 45 min |
| May 26, 5:35 PM CDT | Special Weather Statement | SJT | Runnels | 25 min |
| May 26, 5:43 PM CDT | Special Weather Statement | SJT | Crockett | 47 min |
| May 26, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 50 min |
| May 26, 6:00 PM CDT | Special Weather Statement | SJT | Taylor | 30 min |
| May 26, 6:06 PM CDT | Special Weather Statement | SJT | Runnels | 24 min |
| May 26, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 46 min |
| May 26, 6:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 26 min |
| May 26, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 39 min |
| May 26, 6:30 PM CDT | Special Weather Statement | SJT | Sterling | 45 min |
| May 26, 6:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 46 min |
| May 26, 6:47 PM CDT | Special Weather Statement | SJT | Tom Green | 28 min |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 52 min |
| May 26, 6:54 PM CDT | Special Weather Statement | SJT | Coke | 36 min |
| May 26, 6:56 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.